Kansas, 2007Winter Weather and Strong Wind in Kansas, March 1, 2007
March 1, 2007 · NWS TOP · 15 events in 15 counties and zones
|Although most snowfall reports were under two inches, the gusty winds combined with the wet snow caused scattered power outages. A number of accidents occurred due to the hazardous conditions.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A late season snow fell across NE Kansas, as a deep low pressure system slid across the Central Plains and dragged cold northerly air southward.|Although most snowfall reports were under two inches, the gusty winds combined with the wet snow caused scattered power outages. A number of accidents occurred due to the hazardous conditions. A few schools were also closed. Some locally heavier amounts of snow did occur...|mainly to the west and north of Manhattan.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Feb 28, 3:25 PM CST, 9 hours 35 minutes earlier.
Area forecast discussion, Feb 28, 3:25 PM CST, 9 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
325 PM CST WED FEB 28 2007
.DISCUSSION...
CONCERNS REMAIN SEVERE POTENTIAL EAST CENTRAL LATER TONIGHT AND THEN
SNOW FOR OVERNIGHT HOURS.
MOSTLY SUNNY SKIES ACROSS OUR AREA TODAY...AND TEMPERATURES HAVE
MIXED OUT INTO THE 60S MOST AREAS. UPPER TROF MOVING ACROSS THE
ROCKIES ATTM...AND ARE STARTING TO SEE RESPONSE IN SURFACE LOW
DEEPENING OVER THE TX PANHANDLE. WHILE SOME DEWPOINTS ALONG AND
SOUTH OF INTERSTATE 70 ARE HOLDING IN THE LOWER 40S...DRIER AIR HAS
PROGRESSED EASTWARD WITH DEWPOINTS IN THE 30S ACROSS MUCH OF
SOUTHERN KS. DEWPOINTS IN THE 40S AND 50S NOT FAR AWAY IN NE OK.
SURFACE LOW IS PROGGED TO DEEPEN AND MOVE ACROSS SOUTHERN
KANSAS...THEN LIFT INTO NORTHERN MO AND INTO IOWA. INVERTED TROF TO
SET UP ACROSS KANSAS THROUGH MIDNIGHT. STILL THINK WE WILL SEE SOME
POOLING OF DEWPOINTS ALONG THIS TROF AS IT CONTINUES TO DEVELOP AND
DRAW OKLAHOMA DEWPOINTS NORTHWARD. COOLING ALOFT FROM ADVANCING
UPPER TROF WILL BRING COOLING OVER OUR CWA AROUND 0Z. AT THAT
TIME...THINK CAP WILL WEAKEN ENOUGH TO INITIATE STORMS IN OUR FAR SE
CWA...AND TO SUSTAIN ANY CONVECTION WHICH INITIATES FURTHER
SOUTHWARD. 06Z RUC IS CLOSE TO CURRENT THINKING WHERE S/SE FLOW WILL
DRAW MOISTURE AND STORMS NORTHWARD ALONG I70 CORRIDOR THROUGH THE
EVENING...THEN RUN INTO CONVERGENCE IN THE SURFACE TROF AS FRONT
PUSHES SOUTHWARD. WITH CAPES UP TO 1200 J/KG...AND 0-6KM SHEAR
RUNNING 50 KTS WITH SURFACE BASED CONVECTION...THINK WE WILL SEE
SOME SEVERE STORMS BEFORE MIDNIGHT.
NEXT CONSIDERATION IS SNOW FROM MIDNIGHT TO NOON THURSDAY. MID LEVEL
FREEZING MARK COMES INTO THE WESTERN CWA BY MIDNIGHT...THEN
PROGRESSES EASTWARD TOWARD TOP BY 12Z. HAVE SPREAD SNOW AND BLOWING
SNOW EASTWARD...WITH A RAIN SNOW MIX AND RAIN OUT AHEAD. THINK WE
WILL HAVE SOME LINGERING THUNDER 6-9Z ALONG AND SE OF I35. AS UPPER
STORM GATHERS STRENGTH AND SFC LOW DEEPENS...SURFACE WINDS INCREASE
TO SUSTAINED 20 MPH WITH HIGHER GUSTS...AND WILL THEREFORE KEEP THE
SN/BLSN ADVISORY. WINDOW FOR SNOWFALL IS TIGHT...BUT STRAIGHT
CONVERSIONS 10/1 OF QPF TO SNOW SHOULD BRING ADVISORY NUMBERS ACROSS
THE NORTHERN COUNTIES. BETTER QVECTOR CONVERGENCE...SATURATED
PV...AND TROWAL FEATURES NOT COMING TOGETHER OVER OUR AREA FOR HEAVY
SNOW...ALTHOUGH SOME FRONTOGENESIS WILL LIKELY BRING SOME LOCALLY
HIGHER AMOUNTS. WILL GO WITH 2-5 IN THE NORTHERN 2 TIERS OF COUNTIES
AT THIS TIME. IF SYSTEM SLOWS OR STARTS TO DEEPEN FASTER...WILL NEED
TO BE SHIFTED.
WINDS WILL REMAIN WESTERLY THURSDAY ACROSS THE CWA AND INCREASE FROM
THE WEST/NORTHWEST FRIDAY INTO SATURDAY MORNING. THIS WILL LIKELY
KEEP LOWS THURSDAY NIGHT UP FROM WHAT THEY OTHERWISE WOULD BE
(ESPECIALLY NORTHERN CWA WHERE SNOWCOVER EXPECTED TO BE DEEPEST)
WITH LOWS MAINLY IN THE LOW TO MID 20S. ANOTHER SHORTWAVE LOBE WILL
SWING SOUTHEAST ACROSS THE AREA ON THE BACKSIDE OF UPPER LOW STILL
OVER THE GREAT LAKES. AS THIS OCCURS...NOT ONLY WILL THE WINDS
INCREASE...BUT ALSO THE CHANCE FOR SNOW FLURRIES/VERY LIGHT SNOW
NORTH/NORTHEAST CWA WITH THE PASSAGE OF THE TROUGH. HAVE ADDED A
CHANCE FOR FLURRIES FAR NORTH/NORTHEAST FRIDAY NIGHT/EARLY SATURDAY
TO ACCOUNT FOR THIS...BUT EXPECT THE EVENT TO REMAIN LIGHT. THIS
WILL ALSO BRING A REINFORCING PUSH OF COOLER AIR AND CLOUDS INTO THE
AREA AS WELL. EXPECT HIGHS SATURDAY TO BE NEARLY THE SAME OR
SLIGHTLY COOLER THAN FRIDAY MOST AREAS.
AS CWA TRANSITIONS FROM NORTHWEST FLOW TO A MORE ZONAL FLOW BY THE
END OF THE WEEKEND WITH UPSTREAM RIDGING...TEMPERATURES WILL BEGIN
TO MODERATE AS 850 FLOW BECOMES MORE WESTERLY AND 850 TEMPS INCREASE
RAPIDLY LATE SUNDAY INTO MONDAY. THIS IN COMBINATION WITH MORE
SUNSHINE SHOULD HELP PUSH HIGHS SUNDAY INTO THE UPPER 40S TO LOWER
50S THEN MAINLY THE LOW TO MID 50S ON MONDAY...THEN GENERALLY 55 TO
60 TUESDAY AND WEDNESDAY. MOISTURE AND FORCING APPEAR WILL BE
LIMITED SUNDAY INTO THE MIDDLE OF NEXT WEEK...SO WILL CONTINUE WITH
A DRY FCST.
&&
.TOP WATCHES/WARNINGS/ADVISORIES...
SNOW AND BLOWING SNOW ADVISORY FROM MIDNIGHT TONIGHT UNTIL 12 PM CST
THURSDAY KSZ008>012-020>023-034.
&&
Hazardous weather outlook, Mar 1, 12:59 AM CST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
1259 AM CST THU MAR 1 2007
KSZ008>012-020>024-026-034>040-054>056-058-059-020700-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
1259 AM CST THU MAR 1 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.
.DAY ONE...TONIGHT
A FEW THUNDERSTORMS WILL OCCUR THROUGH THE EARLY MORNING HOURS.
SOME ISOLATED HAIL MAY FALL BUT WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED.
A STRONG LOW PRESSURE SYSTEM OVER SOUTHEAST KANSAS WILL MOVE
INTO NORTHWEST MISSOURI OVERNIGHT. SHOWERS WILL CHANGE TO SNOW IN
THE WAKE OF THE LOW AS COLD AIR OVERSPREADS THE AREA. TOTAL
SNOWFALL ACCUMULATIONS OF 1 TO 4 INCHES WILL BE POSSIBLE OVERNIGHT
GENERALLY ALONG AND NORTH OF A LINE FROM ABILENE TO HOLTON...WITH
THE HEAVIER TOTALS FORECAST ALONG THE NEBRASKA BORDER. IN
ADDITION...STRONG NORTHWEST WINDS WILL RESULT IN BLOWING SNOW
ACROSS FAR NORTHERN KANSAS. SNOW AND BLOWING SNOW ADVISORIES ARE
IN EFFECT THROUGH THE EARLY MORNING HOURS FOR PARTS OF NORTH
CENTRAL AND NORTHEAST KANSAS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SNOW WILL LINGER THROUGH THE LATE MORNING HOURS THURSDAY BUT
ACCUMULATIONS SHOULD BE MINOR. TOTAL SNOWFALL SHOULD RANGE FROM 2
TO 5 INCHES. HOWEVER...SNOW AND BLOWING SNOW ADVISORIES WILL
CONTINUE FOR PARTS OF NORTH CENTRAL AND NORTHEAST KANSAS DURING
THE MORNING...AS WIND GUSTS TO AROUND 35 MPH WILL CREATE AREAS OF
REDUCED VISIBILITIES AND DRIFTING SNOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE
NATIONAL WEATHER SERVICE IN TOPEKA.
In the hours before
Local storm report, Feb 28, 10:51 PM CST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1051 PM CST WED FEB 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 PM HAIL LYNDON 38.61N 95.68W
02/28/2007 E0.75 INCH OSAGE KS TRAINED SPOTTER
PEA AND PENNY SIZED HAIL FALLING, VERY HEAVY RAIN AND
FREQUENT LIGHTNING.
&&
BNLocal storm report, Feb 28, 11:13 PM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1113 PM CST WED FEB 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1109 PM TSTM WND GST WELLSVILLE 38.72N 95.08W
02/28/2007 E60 MPH FRANKLIN KS TRAINED SPOTTER
&&
BNLocal storm report, Feb 28, 11:14 PM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1114 PM CST WED FEB 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 PM HAIL OTTAWA 38.62N 95.27W
02/28/2007 E1.00 INCH FRANKLIN KS TRAINED SPOTTER
&&
BNLocal storm report, Feb 28, 11:52 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TOPEKA KS
1152 PM CST WED FEB 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM HAIL 3 SW LE ROY 38.05N 95.67W
02/28/2007 E1.00 INCH COFFEY KS LAW ENFORCEMENT
0640 PM HAIL 3 S MELVERN 38.46N 95.64W
02/28/2007 E0.75 INCH OSAGE KS TRAINED SPOTTER
0645 PM HAIL 4 E MELVERN 38.51N 95.56W
02/28/2007 E0.88 INCH OSAGE KS TRAINED SPOTTER
0646 PM HAIL COLONY 38.07N 95.37W
02/28/2007 E0.88 INCH ANDERSON KS LAW ENFORCEMENT
0648 PM TORNADO 3 W COLONY 38.07N 95.42W
02/28/2007 ANDERSON KS STORM CHASER
KAKE TV RELAYED REPORT FROM STORM CHASER OF TORNADO ON
THE GROUND WEST OF COLONY.
0658 PM HAIL 3 NE WESTPHALIA 38.21N 95.45W
02/28/2007 E1.00 INCH ANDERSON KS PUBLIC
0702 PM HAIL 6 NE COLONY 38.13N 95.29W
02/28/2007 E1.00 INCH ANDERSON KS PUBLIC
3 MILES SOUTH OF WELDA
0705 PM FUNNEL CLOUD 2 SE COLONY 38.05N 95.34W
02/28/2007 ANDERSON KS TRAINED SPOTTER
0708 PM TORNADO 1 S COLONY 38.06N 95.37W
02/28/2007 ANDERSON KS TRAINED SPOTTER
THREE TORNADOS COMBINED INTO ONE.
0710 PM HAIL BALDWIN CITY 38.78N 95.18W
02/28/2007 E1.00 INCH DOUGLAS KS TRAINED SPOTTER
0710 PM HAIL BALDWIN CITY 38.78N 95.18W
02/28/2007 E1.00 INCH DOUGLAS KS LAW ENFORCEMENT
0720 PM HAIL LEBO 38.42N 95.85W
02/28/2007 E1.00 INCH COFFEY KS TRAINED SPOTTER
0745 PM HAIL 3 SE MELVERN 38.48N 95.60W
02/28/2007 E1.75 INCH OSAGE KS TRAINED SPOTTER
GOLFBALL HAIL FALLING 5 MILES EAST OF BETO JUNCTION
0745 PM HAIL 2 W WAVERLY 38.39N 95.64W
02/28/2007 E1.75 INCH COFFEY KS TRAINED SPOTTER
0758 PM HAIL 4 E MELVERN 38.51N 95.56W
02/28/2007 E1.50 INCH OSAGE KS TRAINED SPOTTER
RETURNED TO RESIDENCE AT 920 PM AND PING PONG BALL SIZE
HAIL STILL ON GROUND. EVENT TIME BASE ON OTHER REPORTS
SAME STORM.
0758 PM HAIL 4 E MELVERN 38.51N 95.56W
02/28/2007 M1.25 INCH OSAGE KS TRAINED SPOTTER
0815 PM HAIL WILLIAMSBURG 38.48N 95.47W
02/28/2007 E1.75 INCH FRANKLIN KS LAW ENFORCEMENT
0820 PM HAIL OTTAWA 38.62N 95.27W
02/28/2007 M1.00 INCH FRANKLIN KS NWS EMPLOYEE
0822 PM HAIL OTTAWA 38.62N 95.27W
02/28/2007 E1.00 INCH FRANKLIN KS TRAINED SPOTTER
HAIL A LITTLE LARGER THAN A QUARTER ON SOUTH SIDE OF
OTTAWA.
0832 PM HAIL OTTAWA 38.62N 95.27W
02/28/2007 E1.00 INCH FRANKLIN KS TRAINED SPOTTER
0927 PM HAIL 10 SW EMPORIA 38.30N 96.31W
02/28/2007 E0.88 INCH LYON KS TRAINED SPOTTER
0931 PM TSTM WND GST 4 S EMPORIA 38.35N 96.18W
02/28/2007 E60.00 MPH LYON KS ASOS
60 MPH WIND GUST AT EMPORIA AIRPORT
0932 PM HAIL EMPORIA 38.40N 96.18W
02/28/2007 E1.00 INCH LYON KS TRAINED SPOTTER
WESTSIDE OF EMPORIA
0932 PM HAIL EMPORIA 38.40N 96.18W
02/28/2007 E1.00 INCH LYON KS TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL ON WEST SIDE OF EMPORIA.
0936 PM HAIL EMPORIA 38.40N 96.18W
02/28/2007 E1.50 INCH LYON KS TRAINED SPOTTER
SOUTH SIDE OF EMPORIA
0944 PM HAIL 3 ENE EMPORIA 38.42N 96.13W
02/28/2007 E0.75 INCH LYON KS TRAINED SPOTTER
0946 PM HAIL 8 ENE EMPORIA 38.45N 96.04W
02/28/2007 E1.75 INCH LYON KS TRAINED SPOTTER
0953 PM HAIL 4 W READING 38.52N 96.03W
02/28/2007 E1.00 INCH LYON KS TRAINED SPOTTER
1009 PM HAIL OLIVET 38.48N 95.75W
02/28/2007 E1.00 INCH OSAGE KS TRAINED SPOTTER
1046 PM HAIL LYNDON 38.61N 95.68W
02/28/2007 E0.75 INCH OSAGE KS TRAINED SPOTTER
PEA AND PENNY SIZED HAIL FALLING, VERY HEAVY RAIN AND
FREQUENT LIGHTNING.
1109 PM TSTM WND GST WELLSVILLE 38.72N 95.08W
02/28/2007 E60.00 MPH FRANKLIN KS TRAINED SPOTTER
1113 PM HAIL OTTAWA 38.62N 95.27W
02/28/2007 E1.00 INCH FRANKLIN KS TRAINED SPOTTER
&&
BNSpecial weather statement, Mar 1, 12:41 AM CST, 19 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
1241 AM CST THU MAR 1 2007
KSZ024-039-010715-
JACKSON-SHAWNEE-
1241 AM CST THU MAR 1 2007
THROUGH 115 AM CST...A THUNDERSTORM WILL MOVE NORTHEAST AT 35 MPH
ACROSS PORTIONS OF JACKSON AND NORTHWEST SHAWNEE COUNTIES. NATIONAL
WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF
PRODUCING PENNY SIZE HAIL. SOME COMMUNITIES THAT COULD BE AFFECTED
INCLUDE POTAWATOMI RESERVATION...HOYT...MAYETTA...SOLDIER...
CIRCLEVILLE...DENISON...HOLTON...WHITING AND NETAWAKA.
Special weather statement, Mar 1, 12:58 AM CST, 2 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
1258 AM CST THU MAR 1 2007
KSZ024-010730-
JACKSON-
1258 AM CST THU MAR 1 2007
THROUGH 130 AM CST...A THUNDERSTORM WILL MOVE NORTHEAST AT 40 MPH
ACROSS PORTIONS OF EASTERN JACKSON COUNTY. NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY
SIZE HAIL. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE
MAYETTA...DENISON...HOLTON AND WHITING.
Winter Weather, Geary
- When
- March 1, 1:00 AM CST to 9:00 AM CST
- Where
- Geary forecast zone
- Reported by
- Newspaper
- Coordinates
- 39.002, -96.752 (the zone’s center; the record gives no point)
Gusty winds in combination with wet snowfall shifted powerlines enough to cause brief power outages for several hundred customers across portions of Junction City. Several motor vehicle accidents were reported.
Winter Weather, Marshall
- When
- March 1, 1:00 AM CST to 9:00 AM CST
- Where
- Marshall forecast zone
- Reported by
- Newspaper
- Coordinates
- 39.784, -96.523 (the zone’s center; the record gives no point)
An unofficial estimate of 8.0 of snow was reported to have fallen in the town of Summerfield. Gusty winds in addition to the snow made for drifts up to 4 feet tall. School was cancelled across Marshall County, and numerous vehicle accidents were reported to local lw enforcement. Marysville officially measured 2.6 of snow, and 2.0 was measured in Waterville.
Winter Weather, Republic
- When
- March 1, 1:00 AM CST to 9:00 AM CST
- Where
- Republic forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.828, -97.651 (the zone’s center; the record gives no point)
Five inches of snow was estimated to have fallen 4 miles east of Munden. Gusty winds were also reported.
Winter Weather, Washington
- When
- March 1, 1:00 AM CST to 9:00 AM CST
- Where
- Washington forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 39.784, -97.087 (the zone’s center; the record gives no point)
Snow up to two inches and blowing snow caused hazardous driving conditions.
Winter Weather, Cloud
- When
- March 1, 1:00 AM CST to 9:00 AM CST
- Where
- Cloud forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 39.480, -97.649 (the zone’s center; the record gives no point)
Up to two inches of snow and blowing snow caused hazardous driving conditions.
Winter Weather, Ottawa
- When
- March 1, 1:00 AM CST to 9:00 AM CST
- Where
- Ottawa forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 39.133, -97.650 (the zone’s center; the record gives no point)
Snow up to two inches and gusty winds caused hazardous driving conditions.
Winter Weather, Clay
- When
- March 1, 2:00 AM CST to 9:00 AM CST
- Where
- Clay forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 39.350, -97.165 (the zone’s center; the record gives no point)
Snow up to two inches and blowing snow caused hazardous driving conditions.
Winter Weather, Nemaha
- When
- March 1, 3:00 AM CST to 9:00 AM CST
- Where
- Nemaha forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.784, -96.014 (the zone’s center; the record gives no point)
Up to 5 inches of snow was reported to have fallen across northern portions of Nemaha County. A storm spotter also noted that winds were gusting up to 30 mph. NW of Corning, a spotter reported wind gusts up to 40 mph, as well as blowing and drifting snow.
Winter Weather, Dickinson
- When
- March 1, 3:00 AM CST to 9:00 AM CST
- Where
- Dickinson forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.867, -97.153 (the zone’s center; the record gives no point)
Two inches of snow was reported to have fallen in the city of Detroit. Roads were snow covered and slushy. Gusty winds were causing blowing and drifting of the falling snow.
Winter Weather, Morris
- When
- March 1, 3:00 AM CST to 9:00 AM CST
- Where
- Morris forecast zone
- Reported by
- Newspaper
- Coordinates
- 38.687, -96.650 (the zone’s center; the record gives no point)
Snow up to two inches and gusty winds caused hazardous driving conditions.
Winter Weather, Brown
- When
- March 1, 4:00 AM CST to 9:00 AM CST
- Where
- Brown forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 39.827, -95.564 (the zone’s center; the record gives no point)
Snow and blowing snow with up to two inches of snow caused hazardous driving conditions.
Winter Weather, Riley
- When
- March 1, 4:00 AM CST to 9:00 AM CST
- Where
- Riley forecast zone
- Reported by
- Newspaper
- Coordinates
- 39.297, -96.735 (the zone’s center; the record gives no point)
Snow up to two inches and gusty winds caused hazardous driving conditions. Power was out in parts of Manhattan due to the gusty winds and wet snow. Several schools were also closed due to the inclement conditions.
Winter Weather, Pottawatomie
- When
- March 1, 5:00 AM CST to 9:00 AM CST
- Where
- Pottawatomie forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 39.379, -96.342 (the zone’s center; the record gives no point)
Snow up to two inches and gusty winds caused hazardous driving conditions.
Strong Wind, Coffey
- When
- March 1, 6:52 AM CST
- Where
- Coffey forecast zone
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Newspaper
- Coordinates
- 38.237, -95.734 (the zone’s center; the record gives no point)
Gusty winds following a cold front pushed a bus into a parked semitrailer as the bus was exiting Interstate 35. There were no reports of injuries in this incident. This occurred around one mile north of Lebo.
Winter Weather, Shawnee
- When
- March 1, 7:00 AM CST to 9:00 AM CST
- Where
- Shawnee forecast zone
- Reported by
- Newspaper
- Coordinates
- 39.042, -95.756 (the zone’s center; the record gives no point)
The mix of strong winds and wet snow led to power outages across Shawnee County. Up to 14,000 homes were affected, with 7,000 of those in the Topeka area alone.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Alabama, March 1, 20079 deaths · 56 injured · $264 million · EF4 · 7 events
- Tornadoes and Damaging Winds in Georgia, March 1 to 2, 20076 deaths · 5 injured · $6.9 million · EF2 · 18 events
- Tornadoes and Flood in Georgia, March 1 to 2, 20073 deaths · 28 injured · $143 million · EF3 · 39 events
- Tornadoes and Hail in Alabama, March 1, 20071 death · 2 injured · $2.0 million · EF4 · 5 events
- Tornadoes in Missouri, March 1, 20071 death · $760,000 · EF3 · 2 events
- Tornadoes and Flash Flood in Alabama, March 1, 20076 injured · $1.4 million · EF2 · 53 events
- Winter Storm and Winter Weather in Iowa, March 1 to 2, 20071 death · 19 events
- Blizzard and Lightning Strike in Iowa, March 1 to 2, 20071 injured · $3.2 million · 33 events
- Winter Storm and Winter Weather in Michigan, March 1 to 2, 2007$1.5 million · 12 events
- Tornado and Hail in Mississippi, March 1, 2007$331,000 · EF1 · 14 events
- Tornado and Damaging Winds in Georgia, March 1 to 2, 2007EF2 · 7 events
- Damaging Wind in Missouri, March 1, 2007$750,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 21726, 21730, 21874, 23495, 23498, 23502, 23499, 21738, 21875, 23504, 23496, 23500, 23501, 23493, 21728.